advertisement
Reply
 
Thread Tools Display Modes
Old 11-05-2018, 11:44 PM   #1
icebear
Newly Joined
icebear has no updates.
 
Member Since: Nov 2018
Location: Canada
Posts: 3
Default Medication and accepting being ugly

At the age of 28 I am deeply considering going back to school to obtain a Masterís in Speech Language Pathology, and plan to continue taking medication. I am hoping that this will make it easier to concentrate on my schoolwork and get high marks. I take Wellbutrin XL (a stimulant) once a day, by the way.

My fear is that my meds will make me feel okay about being ugly, and I donít want that at all. I am set on getting surgery overseas in the future to correct some major flaws on my face (such as a receding jawline), and as much as I want to feel better, Iím worried the meds will make me lose sight of that goal (if that makes sense).

I value your input. Thanks!
icebear is offline   Reply With QuoteReply With Quote

advertisement
Old 11-07-2018, 01:16 PM   #2
MickeyCheeky
Wise Elder
 
MickeyCheeky's Avatar
MickeyCheeky My echo is the only voice coming back
 
Member Since: Jun 2016
Location: Italy
Posts: 9,778 (SuperPoster!)
3 yr Member
33.2k hugs
given
PC PoohBah!
Default Re: Medication and accepting being ugly

((((icebear)))) Remember that you're probably not as ugly as you think you are. You can still get your surgery, if you want, but please be careful. I wish you good luck with your studies.
MickeyCheeky is online now   Reply With QuoteReply With Quote
Old 12-28-2018, 05:18 PM   #3
Sporty McDaniel
Member
Sporty McDaniel has no updates.
 
Member Since: Nov 2018
Location: North East America
Posts: 34
3 hugs
given
Default Re: Medication and accepting being ugly

I think it's a pretty common notion that women have about themselves...at any rate, you're not alone with this belief...I've had like random women at work tell me straight on that they think they are ugly...ugly is a pretty strong word you know...at any rate, feeling ugly is a distressing feeling...
Sporty McDaniel is offline   Reply With QuoteReply With Quote
Old 06-06-2019, 05:51 AM   #4
Werewoman
Poohbah
 
Werewoman's Avatar
Werewoman Is a bit, well...wered.
 
Member Since: May 2014
Location: Betelgeuse
Posts: 1,023
5 yr Member
625 hugs
given
PC PoohBah!
Default Re: Medication and accepting being ugly

I have been on Wellbutrin XL for over a decade. You have nothing to fear from this drug. The only side effect I know of is better orgasms. Seriously.
As for your looks, I can't comment. I don't know what you look like but only your opinion of yourself matters. I would not have surgery to change my rather average looks, but I have no problem with other's doing it.

Good luck with your degree and your surgery. I wish the best for you.

Btw, Wellbutrin is an anti-depressant, not a stimulant, though it does have that effect to a degree, that's not what it was originally made to do. It is also used as a stop smoking aid and 'Viagra' for women - that orgasm side effect is WONDERFUL! Lol!
__________________
You're only given one little spark of madness. You mustn't lose it. ~ Robin Williams

Did you exchange a walk on part in the war for a lead role in a cage? ~ Pink Floyd

'Cause my monsters are real, and they're trained how to kill
And there's no coming back and they just laugh at how I feel
And my monsters can fly, and they never say die
And there's no going back, if trapped, I'll never heal
Yeah, my monsters are real. ~ Shinedown
Werewoman is offline   Reply With QuoteReply With Quote
Old 06-06-2019, 07:12 AM   #5
sarahsweets
Threadtastic Postaholic
 
sarahsweets's Avatar
sarahsweets Humor is my end game..
 
Member Since: Dec 2018
Location: New Jersey
Posts: 2,277 (SuperPoster!)
111 hugs
given
Default Re: Medication and accepting being ugly

If you truly believe you are ugly I do not believe surgery can fix how you feel completely. That part comes from within.
__________________
"I carried a watermelon?"

President of the no F's given society.
sarahsweets is offline   Reply With QuoteReply With Quote
Old 06-07-2019, 04:12 PM   #6
Jolisse
Grand Poohbah
 
Jolisse's Avatar
Jolisse has no updates.
 
Member Since: Jan 2013
Location: USA
Posts: 1,834
5 yr Member
59 hugs
given
PC PoohBah!
Default Re: Medication and accepting being ugly

Surgery will not help your BDD. You'll fix one thing and start obsessing over something else.
Meds and therapy will help you. BDD starts in the brain and that's what you need to concentrate on.
Jolisse is offline   Reply With QuoteReply With Quote
Old 06-08-2019, 01:34 PM   #7
Anonymous44076
Guest
Anonymous44076 has no updates. Edit
 
Posts: n/a
Default Re: Medication and accepting being ugly

Quote:
Originally Posted by icebear View Post
At the age of 28 I am deeply considering going back to school to obtain a Masterís in Speech Language Pathology, and plan to continue taking medication. I am hoping that this will make it easier to concentrate on my schoolwork and get high marks. I take Wellbutrin XL (a stimulant) once a day, by the way.

My fear is that my meds will make me feel okay about being ugly, and I donít want that at all. I am set on getting surgery overseas in the future to correct some major flaws on my face (such as a receding jawline), and as much as I want to feel better, Iím worried the meds will make me lose sight of that goal (if that makes sense).

I value your input. Thanks!
Hello Icebear,

is it okay to ask what you want to take that particular medication for....what are you hoping it will achieve? Help with depression or something else?

You mentioned a plan to pursue grad school and a career in caregiving. It is very important to take care of yourself in order to successfully complete a graduate program and to be able to care for others. Have you considered that aspect of things? I'm concerned that you feel so "ugly" that you are planning on elective surgeries that perhaps your emotional health should be a priority now and work on academic plans later when you feel more stable. Just my thoughts from a place of care and regard. I wish you peace, hope, and a bright future. You deserve it.
  Reply With QuoteReply With Quote
"Thanks for this!" says:
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off



All times are GMT -5. The time now is 07:51 AM.

Powered by vBulletin® — Copyright © 2000 - 2019, Jelsoft Enterprises Ltd.



 

advertisement

Psych Central Forums

Psych Central is the leading mental health website, overseen by mental health professionals since 1995.

 

Helplines and Lifelines

The material on this site is for informational purposes only, and is not a substitute for medical advice, diagnosis or treatment provided by a qualified health care provider. .

Always consult your doctor or mental health professional before trying anything you read here.
Please read the full disclaimer.